| Model Number |
E3781R-28ASP |
| Medical Device Problem Codes |
Arcing (2583); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Superficial (First Degree) Burn (2685)
| Date of Event |
10/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, when outputting with an electrocautery when dehiscence was performed around the rectum, a spark appeared from the hole at the tip of the device.Normally, replacement was performed, but when it was used as was, the device broke off and separated from the electrode tip about 2 cm from the front, so it could no longer be used.A new one was used, and the operation was completed without any problems.The doctor confirmed that the 1st degree unintended rectal wall burn from the sparks were not to the extent that recovery was necessary, and no particular treatment was performed.No broken pieces fell into the body and the broken electrode itself was also collected.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the unit had an electrode failure.It was reported that the device had a component that disengaged and the device discharged a visible spark or arc.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.